Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

Seroquel Withdrawal

I've been taking seroquel 700mg for a little over a month now and started to get side effects like bone pain and restless leg syndrome so I stopped cold turkey it's been about 4 days since I last took it and I'm wondering how long withdrawals will last I searched everywhere on the net and can't seem to find a solid answer I've been able to manage the insomnia with some xanax ambien and temazepam and norco that I have I've been feeling a slight depression and a little panicky any help will be well appreciated
6 Responses
973741 tn?1342346373
So, with all medications like this,  you should not just decide to stop taking it on your own.  If you speak to your doctor, they may have a suggestion to alleviate the side effects with dosage adjustments, etc.  They can also guide you with cessation of the medicine and be in the loop in case things don't go well.  As an atypical antipsychotic, tapering is often recommended.  Stopping cold turkey can obviously result in very uncomfortable withdrawal symptoms.  So, my recommendation is to speak to your doctor.  
Avatar universal
I'm wonfdering how long withdrawals last for taking  less the 2 months at 600-700mg my  psych droctor is a straight ******* so asking him will be a waste of time
1 Comments
You got the stars so am not sure what bad name you were calling your doctor.  LOL  First, if you don't like him, change.  I know that isn't always easy but for your long range plan it might be better to see someone that is a better fit for you that you don't dislike.  Everyone is different with regards to how long it takes to completely wash serequel out of the system and be over withdrawals.  Please know that it is unwise to just stop an antipsychotic medication cold turkey.  Really, ANY mental health medication.  You took a higher daily dose, so may experience harder and longer withdrawal.  

Again, it is not a set time line for how long withdrawal will last.  Some it is a month or two and others are several months.  You weren't on it that long.

But I am concerned with not taking any bipolar medication and just stopping.  You really need to be under a doctor's care.  Understand that it is very common for those who are challenged by bipolar, they don't like to take medication. The mania/energized periods feel pretty good and they miss those.  And the medications are not easy to take.  But long term, a set medication and treatment routine is the best way to maintain.  

So, consider finding a new doctor who can oversee things.  good luck
Avatar universal
I don't take this as an antipsychotic just from sleep if one can pleases tell how long withdrawals will last will be greatly appreciated I've only taken 600-700mg for less than two months
Avatar universal
When I went cold Turkey off 1000mg of Seroquel 2 days later my mouth began moving or twitching & it wouldn't stop! So I went back to seroquel but previously had gone cold Turkey off it & it took like 2-3 weeks for the withdrawal to stop. I'm weaning off of it slowly now...went from 1200mg & down to 800 mg right now. It's way harder to sleep the more I go down.
Avatar universal
I'm not taking seroquel for bipolar just for insomnia but found out I'm gaba deficient due to drug use in the past but I really want to know how long these withdrawals will last I only took seroquel 600mg for about 40 days any experiences or a timeline someone can give me it's been about 10 days off the serouqel
Avatar universal
I'm so sorry that you were prescribed this for insomnia. That should have never happened. This is an antipsychotic and should only be prescribed for such illness. 700mg is an incredibly high dose to just stop taking it at, even though you've only been taking it for a month. Unfortunately, most doctors don't know the withdrawal effects or how long it lasts because they weren't taught that and that wasn't studied, so it's really hard to find articles online about it. With Seroquel, the withdrawal effects lasts for an insanely long time and feel like they'll never end. To make the withdrawal symptoms more bearable, I suggest going back on it and taking a smaller dose and slowly tapering off. I'm currently tapering off of Seroquel myself and it is a lving hell. I hope you feel better soon.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.